Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Feb 24, 2007, 7:05 PM CST for Carroll County, Lafayette County, Ray County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 7:05 PM CST (01:05 UTC)
- Expired
- Feb 24, 2007, 7:30 PM CST
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Carroll County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:30 PM CST | HAIL 0.75 | 5 W Norborne, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 250105 SVREAX MOC033-107-177-250130- /O.NEW.KEAX.SV.W.0001.070225T0105Z-070225T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 705 PM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI WESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI SOUTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 730 PM CST * AT 702 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ODESSA...AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON BY 715 PM CST. HARDIN BY 725 PM CST. 6 MILES WEST OF NORBORNE BY 730 PM CST. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3899 9398 3896 9385 3930 9365 3933 9386 $$ BOOKBINDER
2 follow-up statements
000 WWUS53 KEAX 250112 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 712 PM CST SAT FEB 24 2007 MOC033-107-177-250130- /O.CON.KEAX.SV.W.0001.000000T0000Z-070225T0130Z/ LAFAYETTE MO-RAY MO-CARROLL MO- 712 PM CST SAT FEB 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CARROLL...SOUTHEASTERN RAY AND CENTRAL LAFAYETTE COUNTIES UNTIL 730 PM CST... AT 706 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST NORTH OF INTERSTATE 70 NEAR MAYVIEW...OR 5 MILES NORTHEAST OF ODESSA...MOVING NORTH AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON BY 720 PM CST. HARDIN BY 725 PM CST. 7 MILES WEST OF NORBORNE BY 730 PM CST. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3902 9396 3901 9383 3930 9365 3933 9386 $$ BOOKBINDER
000 WWUS53 KEAX 250124 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 723 PM CST SAT FEB 24 2007 MOC033-107-177-250133- /O.EXP.KEAX.SV.W.0001.000000T0000Z-070225T0130Z/ LAFAYETTE MO-RAY MO-CARROLL MO- 723 PM CST SAT FEB 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL... SOUTHEASTERN RAY AND CENTRAL LAFAYETTE COUNTIES WILL EXPIRE AT 730 PM CST... AT 721 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. NO ADDITIONAL SEVERE WEATHER IS EXPECTED THIS EVENING. LAT...LON 3902 9396 3901 9383 3930 9365 3933 9386 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:33 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 24, 2:33 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
233 PM CST SAT FEB 24 2007
.DISCUSSION...
SHORT TERM (TONIGHT-MONDAY)...
INTENSE DOUBLE-BARRELED CYCLONE CONTINUES TO PROGRESS ACROSS KS/OK
THIS AFTERNOON WITH TWO UNIQUE CIRCULATIONS MOVING IN TANDEM TOWARD
THE I-35 CORRIDOR. CANNOT HELP BUT NOTE THE AMAZING DUST STORM
SURGING ACROSS SRN OK AND NORTH CENTRAL TEXAS PER VISIBLE SATELLITE
IMAGERY...A TRUE SIGN OF THE STORMS INTENSITY AND SIZE.
ACROSS OUR NECK OF THE WOODS...IT HAS BEEN A STEADY COLD RAIN FOR
MUCH OF THE AREA AS ISALLOBARIC RESPONSE NORTH OF THE WARM
OCCLUSION HAS ALLOWED A MODIFIED ARCTIC AIRMASS TO UNDERCUT THE
WARM CONVEYOR BELT. IN FACT...FAR NE CWA THANKFULLY SITTING JUST A
HAIR ABOVE FREEZING AT THIS POINT.
MEANWHILE...PRONOUNCED MID LEVEL DRY SLOT HAS IMPINGED THE WARM
OCCLUSION ARCING FROM SALINA TO CHANUTE THIS AFTERNOON. ISOLATED TO
SCATTERED LOW-TOPPED CONVECTION CONTINUES TO FAVOR AREAS CLOSER TO
THE LOW WHERE SUNSHINE HAS BEEN FAVORED OWING TO GREATER 0-3KM
SBCAPES. GIVEN THE LACK OF CLEARING IN THE INCREASINGLY NARROW
WINDOW BETWEEN THE DRYLINE AND THE WARM OCCLUSION...THINK THAT OUR
CHANCES AT SEEING SEVERE CONVECTION OVER THE SW CWA ARE DWINDLING
QUICKLY...ALTHOUGH A BAND OF SHOWERS AND ISOLATED STORMS IS
CERTAINLY EXPECTED OVER THE NEXT SEVERAL HOURS.
WITH THE DRY SLOT EXPECTED TO SHUTOFF PRECIPITATION OVER THE SRN CWA
THIS EVENING...THE FOCUS WILL THEN SHIFT TO THE PRIMARY LOW CENTER
WHICH IS FORECAST TO REACH THE KC AREA BY AROUND 03Z. SHORT TERM
MODELS CONTINUE TO INDICATE AN AREA OF INTENSE VERTICAL MOTION
IMMEDIATELY W/NW OF THE STACKED CYCLONE...ALREADY EVIDENCED BY
WIDESPREAD THUNDERSTORMS EXTENDING FROM CENTRAL KS TO NE NEBRASKA.
STRONG LOW-MID LEVEL CONVERGENCE WILL CONTINUE TO SUPPORT DEEP
FRONTOGENETIC FORCING AS A PRONOUNCED TROWAL REGION IS NOW REFLECTED
IN THE SURFACE OBS BY A SHARP INVERTED TROUGH. THE QUESTION OVER NE
KS/NW MO IS NOT WHETHER IT WILL SNOW...BUT HOW MUCH. THE INTENSE
WARM ADVECTION OCCURRING IN THIS REGION SUGGESTS THAT A CHANGEOVER
TO SNOW WILL NOT OCCUR UNTIL AFTER THE STACKED LOW HAS
PASSED...GENERALLY BETWEEN 03 AND 06Z. WE MAY THEN SEE A 1-3 HOUR
PERIOD OF INTENSE BANDED SNOWFALL WITH MESOSCALE FORCING AND MID
LEVEL INSTABILITY SUPPORTING RATES IN EXCESS OF 1 PER HOUR WITH
THUNDERSNOW CERTAINLY POSSIBLE. THIS WILL ALL LIKELY OCCUR IN A VERY
NARROW BAND...COUPLED WITH INCREASING NW WINDS OF 25 TO 35 MPH. I
CANT ARGUE CHANGING THE EXISTING SNOW/BLOWING SNOW ADVISORY SIMPLY
BECAUSE ANY ISOLATED WARNING CRITERIA SNOW LOOKS TOO SMALL OF SCALE
TO PINPOINT AT THIS JUNCTURE.
STORM SYSTEM WILL BEGIN TO FILL AND LIFT RAPIDLY TO THE NORTHEAST
TOMORROW MORNING...TAKING ANY LINGERING SNOW WITH IT. STRONG
WINDS...COLD ADVECTION AND STRATUS WILL ALL CONTRIBUTE TO A BLUSTERY
DAY WITH NEARLY STEADY TEMPERATURES. SKIES WILL GRADUALLY CLEAR OUT
ON MONDAY WITH TEMPERATURES MODERATING BUT STILL BELOW NORMAL.
BOOKBINDER
LONG TERM (TUESDAY-SUNDAY)...
MAIN CONCERNS THROUGH THE EXTENDED WILL BE THE MID WEEK WARM UP AND
FOLLOWING STORM SYSTEM TO AFFECT THE REGION. WEEKEND MEAN TROUGH
AXIS WILL EXIT THE AREA WITH MID AND UPPER LEVEL RIDGING COMMENCING
ACROSS THE CENTRAL PLAINS AND MIDWEST BY TUE-WED. THIS WILL PROMOTE
DECENT RETURN FLOW/WAA BY TUESDAY EVENING THOUGH WEDNESDAY MORNING
AS SFC RIDGE SLIDES EAST AND LEE SIDE TROUGHING ESTABLISHES WITH
MORE ROBUST WAA BY WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.
THEREFORE...BEGAN WARMING TREND FOR TUESDAY AND WEDNESDAY WITH TEMP
READINGS CLIMBING ABOVE NORMAL BY WEDNESDAY INTO THURSDAY.
INCREASING ISENTROPIC ASCENT WILL BEGIN AFFECTING THE WESTERN
PORTIONS OF THE CWA BY WEDNESDAY MORNING. STRONG ISENTROPIC LIFT
THEN DEVELOPS BY WEDNESDAY NIGHT AHEAD OF THE NEXT SHORT WAVE
EMERGING ACROSS THE PLAINS. THEREFORE...INCREASED POPS BEGINNING
WEDNESDAY MORNING ACROSS THE WESTERN COUNTIES AND SPREADING EAST BY
WEDNESDAY NIGHT INTO THURSDAY MORNING. KEPT MENTION OF THUNDER
BEGINNING WEDNESDAY NIGHT AS STEEPENING LAPSE RATES ADVECT FROM WEST
TO EAST AND BEGIN AFFECTING THE REGION. MAIN TROUGH AXIS APPEARS TO
TRACK TO THE NORTH OF THE AREA AND MOST OF THE WRAP AROUND PRECIP
APPEARS TO DO THE SAME AS STORM EXITS. MAY SEE A BRIEF CHANGE OVER
TO SNOW OR A MIX OF RAIN/SNOW ACROSS THE NORTHWESTERN COUNTIES
THURSDAY AS TEMP PROFILES BECOME MORE FAVORABLE.
STORM SYSTEM PROGRESSES ACROSS THE GREAT LAKES BY THURSDAY NIGHT/FRI
AS NEXT SHORT WAVE AND ASSOCIATED VORT MAX DIVES ACROSS THE NORTHERN
PLAINS. KEPT THE FORECAST DRY ATTM WITH INCREASING MODEL DISCREPANCY
DURING THIS TIME FRAME. OTHERWISE...GENERALLY STAYED CLOSE TO HPC
GUIDANCE THROUGH DAYS 6 AND 7 WITH TEMPS REMAINING CLOSE TO NORMAL.
DEROCHE
&&
.AVIATION...
FOR THE 18Z TAF CYCLE...INCREASING EASTERLY WINDS AHEAD OF INTENSE
KANSAS CYCLONE CONTINUE TO DELIVER A VERY COOL/MOIST AIRMASS NORTH
OF THE OCCLUDED FRONT DRAPED OVER CENTRAL/SE KS. CEILINGS HAVE
STEADILY LOWERED SINCE THIS MORNING...AND WERE NOW IFR TO LIFR AT
ALL 3 TERMINALS. WITH INTENSE VERTICAL MOTION EXPECTED TO CONTINUE
ABOVE THE STABLE LAYER...PERIODS OF SHOWERS WILL CONTINUE THROUGH
THE EVENING HOURS. RIGHT NOW THREAT OF THUNDERSTORMS LOOKS TOO
CONDITIONAL TO WARRANT AN EXTENDED TEMPO GROUP...SO KEPT VCTS AT
KANSAS CITY TERMINALS. VISIBILITIES COULD DROP TO 1 MILE OR LESS IN
HEAVIER DOWNPOURS.
OTHERWISE...MAY SEE A BRIEF LULL EARLY THIS EVENING AS UPPER DRY
SLOT OVERSPREADS KANSAS CITY BEFORE COLD FRONTAL PASSAGE. WINDS WILL
SHIFT INTO THE NW AROUND MIDNIGHT WITH COLD FRONT AND PRECIPITATION
WILL BEGIN TO CHANGE OVER TO SNOW. MOST SIGNIFICANT
SNOWS...IMPACTING CEILINGS AND VISIBILITIES LOOK TO BE UP NEAR ST.
JOSEPH...ALTHOUGH GUSTS OF 30 KNOTS WILL RESULT IN BLOWING SNOW
ANYWHERE THAT IT DOES FALL. GIVEN INTENSE VERTICAL MOTION
IMMEDIATELY N/NW OF STACKED CYCLONE...WOULD NOT BE SURPRISED TO SEE
A FEW THUNDERSTORMS DEVELOP WITHIN THE SNOW BAND OVER NW MO.
A STEADY CIG/VIS IMPROVEMENT IS EXPECTED AFTER 15Z...ALTHOUGH SHOULD
SEE MVFR CEILINGS STEADY THROUGHOUT THE DAY.
BOOKBINDER
&&
.PREV DISCUSSION...
/ISSUED 420 AM CST SAT FEB 24 2007/
SEVERAL MODES OF PRECIPITABLE WEATHER WILL BE REALIZED OVER THE NEXT
48 HOURS...STARTING WITH SPRING-LIKE THUNDERSTORMS TODAY AND
SHIFTING TO POSSIBLY SEVERAL INCHES OF SNOW ACROSS PORTIONS OF
NORTHEAST KANSAS AND NORTHWEST MISSOURI OVERNIGHT TONIGHT.
THE NEGATIVELY TILTED UPPER TROUGH HAS BEGUN TO CLOSE OFF OVER
NORTHERN NEW MEXICO/SOUTHERN COLORADO...AND IN DOING SO HAS INDUCED
CYCLOGENESIS ACROSS THE HIGH PLAINS. TO THE EAST OF THE SURFACE LOW
AND MAIN UPPER TROUGH...AN AREA OF ISENTROPIC LIFT FOCUSED ON
THE 290/295K SURFACES HAS BEEN RESPONSIBLE FOR THE DEVELOPMENT OF
SHOWERS AND SOME THUNDERSTORMS FROM EASTERN KANSAS THROUGH CENTRAL
AND NORTHERN MISSOURI EARLY THIS MORNING. THIS ISENTROPIC ASCENT
WILL BE MAINTAINED OVER THE NEXT SEVERAL HOURS...AND CONTINUE TO
GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH MID
MORNING. A DRY SLOT IS THEN FORECAST TO SPREAD FROM SOUTHEAST KANSAS
NORTHEAST ACROSS THE KANSAS CITY METRO AREA BY LATE THIS
MORNING...BRINGING A BREAK IN THE PRECIPITATION.
THE FOCUS WILL THEN SHIFT TO THUNDERSTORM REDEVELOPMENT THIS
AFTERNOON. AS THE UPPER LOW HEADS NORTHEAST...MID LEVEL TEMPERATURES
WILL COOL RAPIDLY WITH AN INCREASE IN INSTABILITY. ALTHOUGH THE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS A GOOD BET...THERE
REMAINS THE QUESTION AS TO WHETHER SOME OF THE STORMS WILL REACH
SEVERE LIMITS. THERE APPEARS TO BE A NARROW CORRIDOR SOUTHWEST OF A
KANSAS CITY TO SEDALIA LINE WHERE 500-750 J/KG OF CAPE AND INCREASED
DEWPOINTS COULD MAKE THE ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE
STORMS. THIS WILL HINGE ON SUFFICIENT CLEARING OF CLOUD
COVER/HEATING WITHIN THE AFOREMENTIONED DRY SLOT AND THE
JUXTAPOSITION OF STRONG WIND SHEAR WHICH QUICKLY EXITS TO THE
NORTHEAST BY THE EVENING. THE DEVELOPMENT OF LOW TOPPED SUPERCELLS
IN THIS CORRIDOR LOOK POSSIBLE...WITH FORECAST SOUNDINGS INDICATIVE
OF HAIL AS THE MAIN THREAT...BUT CANT RULE OUT ISOLATED TORNADIC
DEVELOPMENT ALSO.
THE SEVERE THUNDERSTORM THREAT WILL WANE QUICKLY WITH THE APPROACH
OF SUNSET. THEN THE FOCUS SHIFTS TO MUCH COLDER TEMPERATURES
WRAPPING IN BEHIND THE SYSTEM AS THE LOW TRACKS INTO NORTHERN
MISSOURI TONIGHT. PRECIPITATION IS EXPECTED TO TEMPORARILY MIX WITH
AND THEN CHANGEOVER TO ALL SNOW ACROSS NORTHEAST KANSAS AND
NORTHWEST MISSOURI LATE THIS EVENING. THE CHANCE FOR SNOW WILL
SPREAD SOUTH AND EAST ACROSS THE FORECAST AREA OVERNIGHT
TONIGHT...ALTHOUGH ACCUMULATIONS GREATER THAN ONE INCH ARE EXPECTED
TO BE CONFINED TO FAR NORTHEAST KANSAS AND NORTHERN SECTIONS OF
MISSOURI. HAVE ISSUED A SNOW AND BLOWING SNOW ADVISORY FROM 10 PM
TONIGHT THROUGH ALL OF TOMORROW MORNING NORTH OF A ST. JOSEPH TO
BETHANY LINE. SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED
IN THIS AREA...ALONG WITH STRONG NORTHWEST WINDS GUSTING TO 30 MPH.
ALTHOUGH THE BULK OF SNOWFALL ACCUMULATIONS ARE EXPECTED OVERNIGHT
TONIGHT...THE VERY STRONG WINDS ARE THE JUSTIFICATION FOR POSTING
THE ADVISORY THROUGH THE MORNING HOURS ON SUNDAY. LIGHT SNOW MAY
LINGER INTO THE AFTERNOON SUNDAY AS THE STORM SYSTEM GRADUALLY PULLS
AWAY TO THE NORTHEAST. WINDS WILL DECREASE AS THE PRESSURE
GRADIENT BEGINS TO RELAX SUNDAY NIGHT...BUT TEMPERATURES WILL REMAIN
BELOW NORMAL INTO MONDAY.
STOFLET
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW AND BLOWING SNOW ADVISORY FROM 10 PM SATURDAY TO 1 PM
SUNDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012.
KS...SNOW AND BLOWING SNOW ADVISORY FROM 10 PM SATURDAY TO 1 PM
SUNDAY FOR KSZ102.
WFO EAXHazardous weather outlook, Feb 24, 4:21 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 421 PM CST SAT FEB 24 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 421 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN INTENSE LOW PRESSURE SYSTEM CONTINUED TO MOVE ACROSS CENTRAL KANSAS LATE THIS AFTERNOON. LATER TONIGHT...A POWERFUL COLD FRONT WILL SWEEP ACROSS THE REGION FROM THE WEST. WINDS WILL SHIFT INTO THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 30 MPH. RAIN IS EXPECTED TO CHANGE OVER TO SNOW ACROSS NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. TWO TO FIVES INCHES OF SNOW IS EXPECTED TO FALL DURING THE EARLY MORNING HOURS...GENERALLY NORTH OF A ST. JOSEPH TO BETHANY LINE. SNOW COULD BE BRIEFLY HEAVY AT TIMES... WITH BLOWING AND DRIFTING OF SNOW FURTHER REDUCING VISIBILITIES. THE HEAVIEST ACCUMULATIONS WILL LIKELY FALL IN A VERY NARROW BAND ACROSS FAR NORTHWEST MISSOURI...BUT TRAVEL PROBLEMS MAY ENCOMPASS A FAIRLY LARGE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW WILL QUICKLY COME TO AN END FROM WEST TO EAST SUNDAY MORNING... EXITING THE AREA BEFORE NOON. STRONG WINDS OF 20 TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY SUNDAY. ANOTHER POWERFUL STORM SYSTEM WILL THEN AFFECT THE REGION MIDWEEK... BRINGING THE THREAT FOR THUNDERSTORMS LATE WEDNESDAY AND EARLY THURSDAY. IF SUFFICIENT MOISTURE CAN RETURN AHEAD OF THIS SYSTEM... SEVERE WEATHER MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER EXPECTED. BOOKBINDER
In the hours before
Special weather statement, Feb 24, 3:18 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 318 PM CST SAT FEB 24 2007 KSZ057-060-105-242145- JOHNSON-LINN-MIAMI- 318 PM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ALERT FOR MIAMI...NORTHWESTERN LINN AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 345 PM CST... AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKER...OR 11 MILES SOUTH OF OSAWATOMIE... MOVING NORTH AT 45 MPH. PEOPLE IN JOHNSON...LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF PARKER...OSAWATOMIE...PAOLA AND SPRING HILL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Special weather statement, Feb 24, 3:47 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CST SAT FEB 24 2007 KSZ057-105-242215- JOHNSON-MIAMI- 347 PM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND NORTHERN MIAMI COUNTIES UNTIL 415 PM CST... AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAOLA...MOVING NORTH AT 40 MPH. PEOPLE IN JOHNSON AND MIAMI COUNTIES...INCLUDING THE CITIES OF PAOLA...SPRING HILL AND OLATHE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Special weather statement, Feb 24, 4:48 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 448 PM CST SAT FEB 24 2007 MOZ044-054-242315- HENRY-JOHNSON- 452 PM CST SAT FEB 24 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN HENRY AND WESTERN JOHNSON COUNTIES UNTIL 515 PM CST... AT 448 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CREIGHTON...OR 9 MILES SOUTHEAST OF GARDEN CITY...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... HOLDEN AND 8 MILES SOUTHEAST OF KINGSVILLE BY 505 PM CST. THE TOWNS OF QUICK CITY...HOLDEN AND CENTERVIEW ARE ALSO IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS ALSO EXHIBITED SIGNS OF ROTATION. ALTHOUGH NOT IMMEDIATELY LIKELY...THIS STORM MAY BECOME CAPABLE OF PRODUCING A BRIEF SMALL TORNADO. BOOKBINDER
Local storm report, Feb 24, 5:30 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO 2 NE HOLDEN 38.73N 93.96W
02/24/2007 JOHNSON MO NWS EMPLOYEE
&&
DBLocal storm report, Feb 24, 5:38 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO 2 NE HOLDEN 38.73N 93.96W
02/24/2007 JOHNSON MO EMERGENCY MNGR
JOHNSON COUNTY EMERGENCY MANAGEMENT OBSERVED TORNADO JUST
NORTHEAST OF HOLDEN...LIFTING AS A FUNNEL CLOUD AT 526
PM. SEVERAL REPORTS OF DAMAGE IN AND AROUND THE VICINITY
OF HOLDEN.
&&
BOOKBINDERLocal storm report, Feb 24, 5:42 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 2 S HOLDEN 38.68N 93.99W
02/24/2007 JOHNSON MO LAW ENFORCEMENT
DAMAGE TO A HOUSE AND OUTBUILDINGS. POWER LINES DOWN.
&&
DBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:05 AM CST | Blowing Snow Advisory | EAX | Andrew, Atchison, Gentry, Harrison, Holt, Nodaway and 1 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.